Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Taking injections for Dystonia. Suffering from anxiety and asthma. On Mirtazapine and Citalopram

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
Hi

Iam a 64 yrs old..hAD A VERY STRESSFUL JOB BUT RETIRED NOW FOR 2 YEARS. HAVE APPARANTLY GOT dYSTONIA WHICH AFFECTS MY EYES AND HAVE INJECTIONS IN THEM EVERY 3 MONTHS. i ALSO SUFFER FROM ANXIETY..i HAVE REALLY BAD THROAT RESTRICTIONS ALL THE TIME...even now as I type this.. AM CURRENTLY ON MIRTAZAPINE 15MG BUT WAS ON CITALOPRAM 40mg...NOTHING SEEMS TO WORK.
It seems I am not allowed Beta Blockers as I am an Asthmatic but I wonder whether there is something else that can help me.
y Dystonia is badly affected by my anxiety symptoms and often I have to hold my eyes open with my hand.

ANY HELP WOULD BE APPRECIATED... XXXXXXX
Posted Mon, 25 Jun 2012 in Mental Health
 
 
Answered by Dr. Shiva Kumar R 2 hours later
Hello

Thank you for sending your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding the problems you are experiencing.

From the details provided it looks like you are suffering from Blepharospasm (dystonia of the eyelids) and severe anxiety. Anxiety can be associated with dystonia and can cause worsening of blepharospasm. Throat constrictions can be due to anxiety or rarely due to oral dystonia.

So I recommend you to see your Neurologist for a good clinical examination to exclude the possibility of oral dystonia or tremors. If not you need to be on anxiolytics in addition to the antidepressants prescribed to you. I mean your current medication may not be sufficient hence uncontrolled symptoms. There definitely a good medication exists to improve the quality of life.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate.

If you have any additional concerns regarding your question I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor